Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Central extensions and generalized plus-constructions


Authors: G. Mislin and G. Peschke
Journal: Trans. Amer. Math. Soc. 353 (2001), 585-608
MSC (1991): Primary 19D06, 55P60, 55Q15
DOI: https://doi.org/10.1090/S0002-9947-00-02727-6
Published electronically: October 23, 2000
MathSciNet review: 1804509
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We describe the effect of homological plus-constructions on the homotopy groups of Eilenberg-MacLane spaces in terms of universal central extensions.


References [Enhancements On Off] (What's this?)

  • 1. Donald W. Anderson, Localizing $CW$ complexes, Ill. J. Math. 16 (1972), 519-525. MR 45:4401
  • 2. M. Arkowitz, The loop of a homotopy action, unpublished, 1-7.
  • 3. A.J. Berrick, An approach to algebraic $K$-theory, Res. Notes Math., no. 56, Pitman, Boston, MA-London, 1982. MR 84g:18028
  • 4. A.K. Bousfield, Types of acyclicity, J. Pure Appl. Algebra 4 (1974), 293-298. MR 51:4220
  • 5. -, The localization of spaces with respect to homology, Topology 14 (1975), 133-150. MR 52:1676
  • 6. -, Homological localization towers for groups and $\Pi$-modules, AMS Memoirs, no. 186, Amer. Math. Soc., Providence, RI, 1977. MR 56:5688
  • 7. -, On homology equivalences and homology localizations of spaces, American J. Math. 104 (1982), no. 5, 1025-1029. MR 84g:55014
  • 8. -, Homotopical localizations of spaces, American J. Math. 119 (1997), no. 6, 1321-1354. MR 98m:55009
  • 9. A.K. Bousfield and D.M. Kan, Homotopy limits, completions and localizations, second corrected printing ed., Lect. N. Math., vol. 304, Springer-Verlag, Berlin/New York, 1987. MR 51:1825 (1st ed.)
  • 10. C. Casacuberta, Anderson localization from a modern point of view, Contemp. Math. 181 (1995), 35-44. MR 86a:55017
  • 11. C. Casacuberta and J.L. Rodriguez, On towers approximating homological localizations, J. London Math. Soc. 56 (1997), 645-656. MR 99b:15016
  • 12. C. Casacuberta, J.L. Rodriguez, and J.Y. Tai, Localizations of abelian Eilenberg-Mac Lane spaces of finite type, preprint (1997).
  • 13. Albrecht Dold and René Thom, Quasifaserungen und unendliche symmetrische produkte, Annals Math. 67 (1958), 239-281. MR 20:3542
  • 14. E. Dror Farjoun, Higher homotopies of natural constructions, J. Pure Appl. Algebra 108 (1996), no. 1, 23-34. MR 97c:55020
  • 15. E. Dror Farjoun and J.H. Smith, Homotopy localization nearly preserves fibrations, Topology 34 (1994), no. 2, 359-375. MR 96c:55014
  • 16. Emmanuel Dror Farjoun, Homotopy localization and $v_{1}$-periodic spaces, Algebraic Topology - Homotopy and Group Cohomology (Berlin New York) (J. Aguadé, M. Castellet, and F.R. Cohen, eds.), Lect. Notes in Math., no. 1509, Springer-Verlag, 1992, pp. 104-114. MR 93k:55013
  • 17. -, Localizations, fibrations, and conic structures, preprint (1992).
  • 18. -, Cellular Spaces, Null Spaces, and Homotopy Localization, Lect. Notes in Math., no. 1622, Springer-Verlag, Berlin New York, 1995. MR 98f:55010
  • 19. W.G. Dwyer and D.M. Kan, The enveloping ring of a $\Pi$-algebra, Advances in Homotopy Theory (Cambridge), vol. 139, Cambridge UP, 1989, pp. 49-60. MR 91j:55015
  • 20. J.C. Hausmann and D. Husemoller, Acyclic maps, L'Enseignement Mathématique 25 (1979), 53-75. MR 80k:55044
  • 21. Philip S. Hirschhorn, Localization, cellularization, and homotopy colimits, Book draft, 1995.
  • 22. Daniel M. Kan and William P. Thurston, Every connected space has the homology of a $K(\pi,1)$, Topology 15 (1976), no. 3, 253-258. MR 54:1210
  • 23. Michel A. Kervaire, Multiplicateurs de Schur et $K$-théorie, Essays on Topology and related topics: Mémoires dédiés à Georges de Rham (1903- ) (Berlin New York) (A. Haefliger and R. Narasimhan, eds.), Springer-Verlag, 1970, pp. 212-225. MR 43:321
  • 24. Willi Meier, Acyclic maps and knot complements, Math. Annalen 243 (1979), no. 3, 247-259. MR 81i:55020
  • 25. -, Pullback theorems and phantom maps, Quart. J. Math., Ox. Ser. 2 29 (1979), 469-481. MR 80g:55023
  • 26. G. Mislin, Localization with respect to $K$-theory, J. Pure and Applied Algebra 10 (1977), 201-213. MR 57:7585
  • 27. Daniel G. Quillen, Cohomology of groups, Actes du Congrès International des Mathématiciens (Nice, 1970) (Paris), vol. 2, Comité d'Organisation du Congrès, Gauthier Villars, 1971, pp. 47-51. MR 58:7627a
  • 28. -, Higher $K$-theory for categories with exact sequences, New Developments in Topology (Proc. Sympos. Algebraic Topology, Oxford, 1972) (Cambridge, UK) (G.B. Segal, ed.), Lond. Math. Soc. Lec. Notes Ser., no. 11, Cambridge Univ. Press, 1974, pp. 95-103. MR 49:384
  • 29. Jin-Yen Tai, On generalized plus-constructions of Eilenberg-Mac Lane spaces, preprint (1997), 1-14.
  • 30. -, Generalized plus-constructions and fundamental groups, J. Pure Appl. Algebra 132 (1998), no. 2, 207-220. MR 99i:55017
  • 31. -, A version of Zabrodsky's lemma, Proc. AMS 126 (1998), no. 5, 1573-1578. MR 98j:55011
  • 32. K. Varadarajan, Groups for which Moore spaces $M(\pi,1)$ exist, Annals Math. 84 (1966), 368-371. MR 34:2017
  • 33. George W. Whitehead, Elements of Homotopy Theory, Graduate T. Math., no. 61, Springer-Verlag, Berlin New York, 1978. MR 80b:55001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 19D06, 55P60, 55Q15

Retrieve articles in all journals with MSC (1991): 19D06, 55P60, 55Q15


Additional Information

G. Mislin
Affiliation: Departement Mathematik, ETH, 8092 Zürich, Switzerland
Email: mislin@math.ethz.ch

G. Peschke
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Canada T6G 2G1
Email: George.Peschke@UAlberta.Ca

DOI: https://doi.org/10.1090/S0002-9947-00-02727-6
Keywords: Plus-constructions, localization, colocalization, central extension
Received by editor(s): April 14, 1998
Published electronically: October 23, 2000
Additional Notes: Research partially supported by NSERC of Canada
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society